Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Stopped taking syntroid. On low iodine diet. Found high TSH level. Should I be worried?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
Hi, dr. I stop taking syntroid for almost a month and im on low iodine diet preparation for my second r.a.i my tsh level went up to 106 is this a XXXXXXX sign? Thanks.
Posted Sun, 12 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ganesh Sanap 1 hour later
Hi, welcome and thanks for writing in.
I want to know few things before further discussion.
1. What is range your laboratories using? Please mention the range.
2. Also please mention what is unit used like mmol or ml etc.

As you are on medication and stopped since 1 month. Level is primarily appears to be increased.

Looking forward for your response.

Above answer was peer-reviewed by
Follow-up: Stopped taking syntroid. On low iodine diet. Found high TSH level. Should I be worried? 15 hours later
Its the reference range is0.4-4.50 thats the normal range and im 106.54 out of range,dr.your second question I dont how to answer it.
Answered by Dr. Ganesh Sanap 3 hours later
Hi, welcome back.
I got my answers. TSH level is definitely increased significantly above the normal level. As you have undergone total thyroidectomy it is necessary to continue thyroxine supplements. Thyroid hormone are necessary for body. In addition that you are on low iodine diet which is again causing increase in TSH. Had you stopped drugs after consulting with physician or your own?
You need to consult your physician or surgeon again for proper adjustment of dose.

Hope I have answered your query. If you have further concern, please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor